MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC. MAMMOTOME ELITE BIOPSY PROBE; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS INC. MAMMOTOME ELITE BIOPSY PROBE; BIOPSY INSTRUMENT
Model Number MEP13
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mep13 probes are sterile, single use devices, indicated to obtain tissue samples from the breast or axillary lymph nodes for diagnostic analysis of breast abnormalities.One mep13 device was returned for investigation.Breast tissue was found in the basket prior to initialization.The probe was pulling adequate vacuum; however, dried blood prevented tissue from transporting.Due to the discovery of the tissue, this event was assessed against the result of the investigation.Following consultation with our medical director, due to the potential to cause or contribute to death or serious injury as a result of potential missed or lost tissue samples, pursuant to 21 cfr §803, this failure mode was determined to be a reportable malfunction.
 
Event or Problem Description
Devicor medical products, inc.Received a report from our affiliate, devicor medical (b)(4), stating, "no tissue sample acquired.The new probe was used and the procedure was completed".This has been documented in our system as record # (b)(4).

Brand Name
MAMMOTOME ELITE BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC.
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key8599310
Report Number3008492462-2019-00019
Device Sequence Number11265225
Product Code KNW
UDI-Device Identifier00841911100898
UDI-Public(01)00841911100898(17)220912(10)F11837202D
Combination Product (Y/N)N
PMA/510(K) Number
K153709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2022
Device Model NumberMEP13
Device Catalogue NumberMEP13
Device Lot NumberF11837202D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1